Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 132, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 24, 2000, 4:44 PM EDT for Thomas County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 24, 2000, 4:44 PM EDT (20:44 UTC)
- Expired
- Jul 24, 2000, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Thomas County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:00 PM EDT | Thunderstorm Wind | Metcalf, GA | A few trees and power lines down. Reported by the Thomas County Sheriff. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 242044 SVRTLH GAC275-242130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 444 PM EDT MON JUL 24 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THOMAS COUNTY IN GEORGIA * UNTIL 530 PM EDT * AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER METCALF...OR ABOUT 9 MILES SOUTH OF THOMASVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWARK BY 450 PM EDT BOSTON...EVERETT BY 505 PM EDT THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3081 8404 3069 8402 3067 8374 3087 8377 WATSON NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:53 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 24, 3:53 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 353 PM EDT MON JUL 23 2000 ZFP/MODELS: MODELS IN FAIRLY GOOD AGREEMENT WITH LARGE SCALE UPPER FEATURES THIS CYCLE. THE POSITIVELY TILTED TROUGH AXIS JUST TO OUR W SLOWLY FILLS WITH TIME. BEFORE IT DOES...CWFA REMAINS IN RRQ OF THE 250-300 MB JET WHICH DRIFTS SLOWLY E ACROSS GEORGIA TONIGHT. ETA AND NGM AGREE THAT THE LARGEST CORRESPONDING AREAS OF UPPER DIVERGENCE AND UPWARD VERTICAL VELOCITIES WILL BE ACROSS OUR NE ZONES (I.E. IN GA) TONIGHT. LATEST RADAR TRENDS INDICATE THAT THIS AREA WILL LIKELY BE THE MOST CONVECTIVELY ACTIVE. THE UPPER JET LIFTS NE OF THE AREA BY TOMORROW. HOWEVER...WE MAY STILL HAVE SOME SHORT WAVE ENERGY IN THE AREA...AGAIN OVER GA. MODEL SOUNDINGS INDICATE THAT SOME OF THE MID-UPPER LEVEL DRYING INDICATED ON WATER VAPOR IMAGERY WILL MAKE IT DOWN TO US WITH PW FALLING FROM CLOSE TO 2 INCHES THIS MORNING DOWN TO UNDER 1.7 BY 12Z TUE AND ABOUT 1.5 INCHES BY WED. 1000-700 MB WIND FLOW TRANSITIONS TO LIGHT WESTERLY (REGIME 4) FOR BOTH TUE AND WED. CLIMO NUMBERS FOR THIS REGIME INCLUDE PW OF ABOUT 1.8 AND CAPE JUST ABOVE 3300 J/KG. THE MODEL SOUNDINGS SHOW THE CAPE IN THIS BALLPARK BOTH DAYS...BUT AFOREMENTIONED DECREASE IN MOISTURE AND DEPARTING UPPER SUPPORT WILL COMBINE TO WARRENT A DECREASING POP TREND OVER THE NEXT COUPLE OF DAYS. IN FL/AL ZONES...WE PLAN ON FOLLOWING THE SEA BREEZE CLIMATOLOGY POP DISTRIBUTION FOR TUE (CLOSE TO FAN POP) AND THEN CUT THAT DOWN BY ABOUT 20 PERCENT FOR WED (CLOSE TO FWC). HIGHER THAN CLIMO POPS WILL BE USED IN GA TUE. ALL GUIDANCE TEMPS ARE CLOSE AND SEEM REASONABLE. WILL THEREFORE USE A BLEND. MARINE: MODELS SEEM TO WANT TO BRING THE WINDS AROUND TO SW A BIT TOO FAST...BUT WITH SLOW RETROGRESSION OF THE FRONTAL WAVE...THIS WILL HAPPEN EVENUTALLY. WINDS BECOME MORE SOUTHERLY TOMORROW. SPEEDS WILL REMAIN BELOW SCEC LEVELS...NO HEADLINES. FIRE WX: HO HEADLINES. EXTENDED: UPPER RIDGE REMAINS ACROSS 4 CORNERS WITH ANOTHER IN THE NW ATLC. WEAK TROUGHINESS REMAINS ACROSS THE SE. WILL NOT STRAY FAR FROM CURRENTLY ADVERTISED NEAR CLIMO POPS/TEMPS. PRELIM NUMBERS.r.. TLH 70 92 69 90 3523 PFN 74 89 74 90 1423 DHN 70 92 69 91 -422 ABY 68 89 69 90 2422 VLD 70 92 70 91 4523 .TLH... AL...NONE. GA...NONE. FL...NONE. WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:11 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.